Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 97, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 26, 2004, 6:29 PM EDT for Duval County, Nassau County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 6:29 PM EDT (22:29 UTC)
- Expired
- Jun 26, 2004, 7:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Duval County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS52 KJAX 262229
SVRJAX
FLC031-089-262315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUVAL COUNTY IN NORTHEAST FLORIDA
EAST CENTRAL NASSAU COUNTY IN NORTHEAST FLORIDA
* UNTIL 715 PM EDT
* AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER SAN
MARCO...OR ABOUT OVER DOWNTOWN JACKSONVILLE...MOVING SOUTHEAST AT
30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT...
UNF AND SAN MARCO...
MANDARIN AND SAN PABLO...
JACKSONVILLE BEACH...
BAYARD...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3025 8143 3012 8143 3013 8167 3021 8167
3019 8204 3027 8204 3056 8172 3055 8167
3057 8162 3053 8153 3056 8150 3050 8141
3026 8138
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT SAT JUN 26 2004 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM... .SHORT TERM...WILL BE BRIEF AS SQUALL LINE JUST W OF THE CWA WILL BE PUSHING INTO THE FORECAST AREA OVER THE NEXT HOUR. 850H LLVL JET AND MID LEVEL DYNAIMCS DRIVING THE MCS TODAY WILL PUSH NE OF THE FORECAST AREA FOR SUNDAY...ALLOWING FOR MORE CLIMO TYPE POPS... WHILE MONDAY WILL FEATURE ANOTHER LOW PRES SYSTEM TRACK JUST N OF THE REGION WITH TRAILING SQUALL LINE FEATURES IMPACTING THE CWA AND INTERACTING WITH SEA BREEZES ACRS NE FL...AND THUS THE PUSH TO A MORE LIKELY POP COVERAGE. .LONG TERM...BERMUDA HIGH PRESSURE RIDGE AXIS WILL ATTEMPT TO MAKE A PUSH NORTHWARD OVER THE FORECAST AREA BY MID WEEK...THEN RE-FORM NORTH OF THE FORECAST AREA BY THE FOURTH OF JULY WEEKEND. SWLY FLOW SHOULD BE REPLACED BY A MORE SELY FLOW BY THE THU/FRI/SAT TIME FRAME. 00Z GFS ENSEMBLES STILL SHOW CLIMO TO SLIGHTLY ABOVE POPS WITH MOISTURE ASSOCD WITH EASTERLY WAVES POSSIBLY MOVING IN FROM THE ATLANTIC. STILL A LOT OF UNCERTAINITY WITH THIS PATTERN SHIFTM AND HAVE LEFT POPS NEAR CLIMO (40-50%) ACRS MUCH OF THE FORECAST AREA. && .MARINE...NO HEADLINES. MARINERS WILL NEED TO MONITOR EVOLUTION OF SQUALL LINE CLOSELY THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 92 72 91 / 20 30 30 60 SSI 76 90 76 88 / 20 20 30 50 JAX 72 92 73 91 / 20 40 30 60 SGJ 74 89 75 88 / 20 30 20 50 GNV 71 92 72 91 / 10 40 30 60 OCF 72 93 72 91 / 10 30 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && HESS/TRABERT
Hazardous weather outlook, Jun 26, 1:48 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 148 PM EDT SAT JUN 26 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA- DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON- JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE- WAYNE- 148 PM EDT SAT JUN 26 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM ... ALL OF SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA INCLUDING BAKER...COLUMBIA...DUVAL...HAMILTON...NASSAU...ST JOHNS AND SUWANNEE COUNTIES ARE IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT. CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 60 MPH AND HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. MOVEMENT OF THE STORMS WILL BE GENERALLY TO THE EAST AT 20 TO 30 MPH... BUT MOVEMENT WILL BE SLOWER AND MORE ERRATIC ALONG THE EAST COAST SEABREEZE AND IN THE NORTHEAST FLORIDA COUNTIES NOT INCLUDED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
In the hours before
Local storm report, Jun 26, 5:20 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL MANDARIN 30.15N 81.64W
06/26/2004 0.75 INCH DUVAL FL PUBLIC
PUBLIC REPORT OF PENNY SIZE HAIL IN BAYMEADOWS
&&
HESSLocal storm report, Jun 26, 5:22 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST GAINESVILLE 29.67N 82.34W
06/26/2004 60 MPH ALACHUA FL OFFICIAL NWS OBS
WIND GUST TO 60 MPH REPORTED AT THE GAINESVILLE AIRPORT
ASOS
&&
HESSLocal storm report, Jun 26, 6:03 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 E FRUIT COVE 30.10N 81.53W
06/26/2004 0.75 INCH ST. JOHNS FL PUBLIC
PUBLIC REPORT OF PENNY SIZE HAIL NEAR THE INTERSECTION OF
I-95 AND CR 210.
&&
HESSLocal storm report, Jun 26, 6:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 E ROCHELLE 29.60N 82.13W
06/26/2004 ALACHUA FL LAW ENFORCEMENT
NUMEROUS TREES DOWN ON CR 2082 AND TREES DOWN ON HOLDEN
ROAD...POSSIBLY DUE TO A TORNADO. ALL REPORTED IN THE
HAWTHORNE AREA.
&&
HESSLocal storm report, Jun 26, 6:16 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ORANGE PARK 30.17N 81.70W
06/26/2004 CLAY FL PUBLIC
NUMEROUS REPORTS OF TREES DOWN ALL OVER ORANGE PARK.
KINGSLEY AVENUE CLOSED FOR A PERIOD OF TIME. REPORTS OF
POSSIBLE TORNADOES PRODUCING THE DAMAGE.
&&
HESSLocal storm report, Jun 26, 6:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL ORANGE PARK 30.17N 81.70W
06/26/2004 0.88 INCH CLAY FL PUBLIC
PUBLIC REPORT OF NICKEL SIZE HAIL. COUPLE OF TREES DOWN
IN THE AREA AROUND MOODY ROAD AND SUZANNE AVENUE
&&
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:12 PM EDT | Special Marine Warning | JAX | 63 min | |
| Jun 26, 4:42 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
| Jun 26, 4:48 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 27 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 49 min |
| Jun 26, 5:02 PM EDT | Special Marine Warning | JAX | 58 min | |
| Jun 26, 5:04 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 41 min |
| Jun 26, 5:13 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Union | 47 min |
| Jun 26, 5:19 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| Jun 26, 5:21 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 39 min |
| Jun 26, 5:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jun 26, 5:28 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 47 min |
| Jun 26, 5:42 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 48 min |
| Jun 26, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 45 min |
| Jun 26, 5:59 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 26, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Putnam | 44 min |
| Jun 26, 6:18 PM EDT | Special Marine Warning | JAX | 117 min | |
| Jun 26, 6:32 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 43 min |
| Jun 26, 6:47 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 43 min |
| Jun 26, 6:51 PM EDT | Special Marine Warning | JAX | 114 min | |
| Jun 26, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 47 min |
| Jun 26, 7:30 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 45 min |
| Jun 26, 7:33 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.